Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 13, NWS Jacksonville, FL

April 7, 2018Baker County, Bradford County, Union County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 7, 2018, 2:11 PM EDT for Baker County, Bradford County, Union County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2018, 2:11 PM EDT (18:11 UTC)
Expired
Apr 7, 2018, 2:28 PM EDT
In force
17 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Baker County, FL, Bradford County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

317 
WUUS52 KJAX 071811
SVRJAX
FLC003-007-125-071845-
/O.NEW.KJAX.SV.W.0013.180407T1811Z-180407T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
211 PM EDT SAT APR 7 2018

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Bradford County in northern Florida...
  Southeastern Baker County in northeastern Florida...
  Northeastern Union County in northern Florida...

* Until 245 PM EDT.

* At 210 PM EDT, a severe thunderstorm was located near Raiford,
  moving northeast at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Macclenny, Glen St. Mary and Ellerbee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3037 8211 3036 8209 3036 8205 3014 8205
      3006 8238 3011 8243
TIME...MOT...LOC 1810Z 240DEG 21KT 3013 8233 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

SANDRIK
2 follow-up statements
041 
WWUS52 KJAX 071823
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
223 PM EDT SAT APR 7 2018

FLC007-125-071833-
/O.CAN.KJAX.SV.W.0013.000000T0000Z-180407T1845Z/
Bradford FL-Union FL-
223 PM EDT SAT APR 7 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRADFORD AND
NORTHEASTERN UNION COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3037 8211 3036 8209 3036 8205 3015 8206
      3015 8230
TIME...MOT...LOC 1823Z 240DEG 21KT 3017 8225 

$$

FLC003-071845-
/O.CON.KJAX.SV.W.0013.000000T0000Z-180407T1845Z/
Baker FL-
223 PM EDT SAT APR 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN BAKER COUNTY...

At 223 PM EDT, a severe thunderstorm was located near Sanderson, or 7
miles north of Raiford, moving northeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Macclenny and Glen St. Mary. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3037 8211 3036 8209 3036 8205 3015 8206
      3015 8230
TIME...MOT...LOC 1823Z 240DEG 21KT 3017 8225 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

SANDRIK
098 
WWUS52 KJAX 071828
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
228 PM EDT SAT APR 7 2018

FLC003-071838-
/O.CAN.KJAX.SV.W.0013.000000T0000Z-180407T1845Z/
Baker FL-
228 PM EDT SAT APR 7 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAKER COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3037 8211 3036 8209 3036 8205 3015 8206
      3015 8230
TIME...MOT...LOC 1826Z 240DEG 21KT 3018 8222 

$$

SANDRIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:35 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 7, 12:35 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1235 PM EDT Sat Apr 7 2018

.AFTERNOON UPDATE...Winds will markedly increase across most of
northeast Florida near or slightly above the precipice of wind
advisory criteria with strong winds above the surface mixing down
to the surface. Also Small Craft Advisory for offshore waters
tonight was added. Updated POPS on latest radar trends.

&&

(update from this morning)

.UPDATE...A mesolow has developed near the Southeast Louisiana
and southern Mississippi region this morning with cold front from
northern Georgia extending southwestward with the aforementioned
mesolow. Early this afternoon the mesolow is expected to move
eastward into Apalachicola or just south of this area over the NE
Gulf of Mexico. There is some uncertainity how this low tracks
across our region, with some models showing this feature moving
somewhere between highway 84 in Georgia and I-10 in Georgia,
generally over the Georgia / Florida border corridor while some
solutions driving the MCS and meso low southeastward parallel to
the west coast of Florida effectively cutting off the best
enhanced moisture flow. As the low track eastward or southeastward
the front will push southeastward through the day near the
Altamaha River Basin by early evening. Ahead of the front,
numerous widespread showers and thunderstorms will initiate
across the area. There is plenty of cloud cover associated with
the first batch of showers, north of highway 84 in SE GA perhaps
curtailing or markedly limiting instabilty for this afternoon.
There is a second batch of showers and thunderstorms over the Big
Bend region extending southeastward over the northern Gulf that is
moving eastward. This batch will likely move between I-10 and
south of highway 64 during the the early to mid part of the
afternoon and south of I-10 during the mid afternoon to early
evening. There may be come with small bowing segments with some
discrete supercells possible with instability and shear on the
rise ahead these storms with CAPE apex around 1000-2000 J/kg
across the FL peninsula this afternoon and early evening. The main
threat is expected to be damaging wind gusts, but an isolated
tornado or two cannot be ruled out. Widespread rainfall totals
should be between .50" to 1.25", with isolated pockets of
1.50-2.50" where some training occurs.

&&

.AVIATION...Clouds will be increasing and lowering this afternoon
with increasing chances of showers and storms this afternoon/evening.
Expect VFR conditions thru early afternoon...deteriorating to
MVFR and IFR this mid afternoon to early evening with shra/tsra
becoming widespread 20z-00z. SW winds will increase to 15-20
knots with higher gusts by early afternoon...shifting to the NW
late tonight. The storms should diminish by mid evening. Some
post storm low stratus and light rain should develop as a
weakening frontal boundary moves into north central Florida around
midnight. Some partial clearing between midnight and 4 am, with
perhaps some fog developing over areas that have received the best
rainfall from earlier today.

&&

.MARINE...A cold front will move across the waters tonight with
strong to possible severe storms late this afternoon and evening.
High pressure will build to the Northwest then North on Sunday.
The high will move toward the Northeast early in the week. The front
will then return northward as a warm front on Monday with low
pressure developing along the front off the se coast Monday night.
This low will move northeastward with another cold front crossing
the waters Tuesday night.

Rip Currents: Low risk today and moderate risk on Sunday as winds
become onshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  49  65  49 /  90  70   0  30
SSI  76  53  61  55 /  90  80  10  40
JAX  82  55  67  55 /  80  80  10  30
SGJ  84  58  67  58 /  60  60  10  30
GNV  81  59  75  55 /  70  70  10  30
OCF  81  62  77  57 /  60  50  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for Alachua-Baker-
     Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
     Inland Duval-Inland Nassau-Marion-Putnam-St. Johns-Union.

GA...None.
AM...Small Craft Advisory from 8 PM this evening to 4 AM EDT Sunday
     for Waters from Altamaha Sound GA to Fernandina Beach FL
     from 20 to 60 NM-Waters from Fernandina Beach to St.
     Augustine FL from 20 to 60 NM-Waters from St. Augustine to
     Flagler Beach FL from 20 to 60 NM.

&&

Cordero/Shuler/McGinnis

In the hours before

Special weather statement, Apr 7, 12:48 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1248 PM EDT SAT APR 7 2018

FLZ020-GAZ162-071730-
Hamilton FL-Echols GA-
1248 PM EDT SAT APR 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND SOUTHWESTERN ECHOLS
COUNTIES UNTIL 130 PM EDT...

At 1248 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crossroads, or near Jennings, moving east at 35 mph.

Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Jasper, Jennings, Blue Springs and Crossroads.

LAT...LON 3061 8326 3063 8319 3063 8314 3064 8314
      3073 8277 3073 8275 3057 8272 3056 8273
      3053 8271 3053 8273 3050 8271 3049 8270
      3043 8321
TIME...MOT...LOC 1648Z 256DEG 30KT 3054 8315

SHULER
Special weather statement, Apr 7, 2:04 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
204 PM EDT SAT APR 7 2018

FLZ020>022-GAZ150-071830-
Columbia FL-Hamilton FL-Suwannee FL-Ware GA-
204 PM EDT SAT APR 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLUMBIA...SUWANNEE...
EASTERN HAMILTON AND SOUTH CENTRAL WARE COUNTIES UNTIL 230 PM EDT...

At 204 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jasper to near Luraville. Movement was
east at 20 mph.

Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.

Locations impacted include...
Live Oak, Jasper, White Springs, Suwannee Springs, Suwannee Valley,
Belmont, Luraville, Mcalpin, Wellborn and Dowling Park.

LAT...LON 3023 8325 3061 8291 3058 8246 3060 8242
      3066 8243 3066 8236 3002 8291 3005 8304
      3011 8312 3011 8316 3009 8319 3012 8323
TIME...MOT...LOC 1804Z 274DEG 18KT 3057 8288 3017 8323

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 12:45 PM EDTWind AdvisoryJAXBaker, Bradford, Duval, Flagler, Nassau, Union7 hr
Apr 7, 12:48 PM EDTSpecial Weather StatementJAXHamilton42 min
Apr 7, 12:55 PM EDTSmall Craft AdvisoryJAX15 hr
Apr 7, 2:04 PM EDTSpecial Weather StatementJAXHamilton, Suwannee26 min
Apr 7, 2:32 PM EDTSpecial Weather StatementJAXBaker, Columbia28 min
Apr 7, 2:56 PM EDTSpecial Marine WarningJAX34 min
Apr 7, 2:58 PM EDTSevere Thunderstorm WarningJAXColumbia, Suwannee32 min
Apr 7, 3:14 PM EDTSpecial Marine WarningJAX61 min
Apr 7, 3:21 PM EDTSpecial Weather StatementJAXSaint Johns24 min
Apr 7, 3:23 PM EDTSpecial Marine WarningJAX67 min
Apr 7, 3:24 PM EDTSpecial Weather StatementJAXBaker, Bradford, Columbia, Duval, Gilchrist, Union36 min
Apr 7, 3:31 PM EDTSevere Thunderstorm WarningJAXColumbia29 min
Apr 7, 4:07 PM EDTSpecial Weather StatementJAXColumbia, Gilchrist23 min
Apr 7, 4:10 PM EDTSpecial Weather StatementJAXDuval35 min
Apr 7, 4:31 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Gilchrist, Union29 min
Apr 7, 4:34 PM EDTSpecial Weather StatementJAXDuval26 min
Apr 7, 4:49 PM EDTSpecial Marine WarningJAX56 min
Apr 7, 5:08 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Clay, Marion52 min
Apr 7, 5:56 PM EDTSpecial Weather StatementJAXFlagler, Marion, Putnam, Saint Johns49 min
Apr 7, 6:10 PM EDTSpecial Marine WarningJAX65 min
Apr 7, 6:45 PM EDTSpecial Weather StatementJAXFlagler15 min
Apr 7, 7:03 PM EDTSpecial Marine WarningJAX57 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.